MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2.5-4-3D-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
G2: the country of the event is de medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that an axium coil detached prematurely.The healthcare provider (hcp) had coil in aneurysm, was not positioned well, as a result he wanted to pull the coil out a bit to position better.The coil was detached and partially hanging outside the aneurysm.Hcp tried to push the coil into the aneurysm with the help of the microcatheter (mc), which was only partially successful.The coil remain in patient and was implanted at the intended location.There was no friction or difficulty during delivery.The physician did reposition the coil.Continuous flush was administered during the procedure.The devcies were prepared according to the instructiosn for use (ifu).The patient was being treated for an unruptured, saccualr aneurysm in the left internal carotid artery (ica).The max diameter was 2.5mm and the neck diameter was 2.5mm.Patient blood flow and vessel tortuosity was normal.No patient symptoms or complications were reported.
Additional Manufacturer Narrative
H3: product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil, an envoy guide catheter, an sl-10 micro catheter and a synchro 0.014¿ guidewire were returned for analysis within a shipping box; within a sealed tyvek biohazard pouch and within their opened inner pouches.Visual inspection/damage location details: the axium prime coil was returned without introducer sheath.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be bent at ~63.1cm from proximal end.This is indicative manual detachment methods were not attempted.The coin was found to be still against the lumen stop and blood residue was observed under outer jacket.The shield coil was found to be stretched.The implant coil was already detached and not returned.No other anomalies were observed.An rhv was attached to the 6f envoy guide catheter hub.No damages were found with the hub.The catheter body was found to be kinked at ~31.5cm, flattened at ~3.0cm for ~0.7cm from distal tip.No damages were found with the distal tip.No other anomalies were observed.An rhv was attached to the sl-10 hub.No damages were found with the hub.The catheter body was found to be kinked at 115.4cm from distal tip.The distal tip appeared in good condition.No other anomalies were observed.No bends or kinks were found with the synchro 0.014¿ guidewire.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be damaged (broken) at distal tip and appeared to have blood residue.The coin was unable to be measured due to its damaged condition.The distal broken tip of coin was inadvertently lost during analysis.The lumen stop appeared visually acceptable.The retainer ring appeared to be visually acceptable; however, was unable to be measured accurately.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.It is likely that the premature detachment is due to the damage to the coin, however, the root cause could not be determined.Since the implant coil and included detach element were not returned for analysis, any contributing factors could not be determined.The inner diameter (id) of the sl 10 microcatheter was found to be 0.0165¿ (per an online source).Per axium prime coil instructions for use (ifu): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿.Possible causes for premature detachment are tortuous anatomy and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.H6.Coding updated based on the analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additonal information received reported no detachment attempt was made, coil detached by itself.There was no kink/damage observed on the pushwire.The physician did not rotate the delivery pusher during the procedure.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative